Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 23, 2007, 1:19 PM CST for 24 counties in Texas. It took effect at Feb 24, 2007, 8:00 AM CST. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2007, 1:19 PM CST (19:19 UTC)
- In effect from
- Feb 24, 2007, 8:00 AM CST
- Expired
- Feb 24, 2007, 7:00 PM CST
- In force
- 11 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:45 AM CST | NON-TSTM WND DMG | Brady, TX | METAL ROOF BLOWN OFF OF A STRIP MALL IN DOWNTOWN BRADY. |
| Feb 24, 11:50 AM CST | NON-TSTM WND DMG | Brady, TX | ONE CHURCH AND TWO HOMES HAVE LOST THEIR ROOFS. |
| Feb 24, 12:07 PM CST | NON-TSTM WND DMG | Ozona, TX | ONE ROOF BLOWN OFF OF A HOUSE. TWO ADDITIONAL ROOFS DAMAGED. LARGE SIGN IS LEANING OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 231919 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 119 PM CST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... .AN UPPER LEVEL STORM SYSTEM WILL PUSH A DRY LINE THROUGH ALL OF WEST CENTRAL TEXAS SATURDAY MORNING. THIS DRIER AIR WILL RESULT IN RELATIVE HUMIDITIES RANGING FROM 10 TO 20 PERCENT THROUGH MOST OF THE DAY SATURDAY. STRONG SUSTAINED 20 FOOT WEST WINDS OF 25 TO AS HIGH AS 45 MPH WILL COMBINE WITH THE DRY AIR TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. WITH VERY DRY FUELS...RAPID FIRE GROWTH AND BEHAVIOR IS LIKELY. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241200- /O.UPG.KSJT.FW.A.0001.070224T1500Z-070225T0100Z/ /O.NEW.KSJT.FW.W.0003.070224T1400Z-070225T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 119 PM CST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS ARE EXPECTED SATURDAY ACROSS WEST CENTRAL TEXAS. WINDS OF 25 TO 45 MPH...WITH GUSTS OVER 50 MPH WILL BE LIKELY BY SATURDAY AFTERNOON. RELATIVE HUMIDITY LEVELS WILL FALL INTO THE TEENS BY THE AFTERNOON. THESE DRY AND WINDY CONDITIONS WILL ALLOW ANY WILDFIRES TO SPREAD RAPIDLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KSJT 241056 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 456 AM CST SAT FEB 24 2007 ...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... .AN UPPER LEVEL STORM SYSTEM WILL PUSH A DRY LINE THROUGH ALL OF WEST CENTRAL TEXAS EARLY THIS MORNING. THIS DRIER AIR WILL RESULT IN RELATIVE HUMIDITIES RANGING FROM 10 TO 20 PERCENT THROUGH MOST OF THE DAY TODAY. STRONG SUSTAINED 20 FOOT WEST WINDS OF 25 TO AS HIGH AS 45 MPH WILL COMBINE WITH THE DRY AIR TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. WITH VERY DRY FUELS...RAPID FIRE GROWTH AND BEHAVIOR IS LIKELY. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250100- /O.CON.KSJT.FW.W.0003.070224T1400Z-070225T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 456 AM CST SAT FEB 24 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CST THIS EVENING. STRONG WEST WINDS ARE EXPECTED SATURDAY ACROSS WEST CENTRAL TEXAS. WINDS OF 25 TO 45 MPH...WITH GUSTS OVER 50 MPH WILL BE LIKELY BY SATURDAY AFTERNOON. RELATIVE HUMIDITY LEVELS WILL FALL INTO THE TEENS BY THE AFTERNOON. THESE DRY AND WINDY CONDITIONS WILL ALLOW ANY WILDFIRES TO SPREAD RAPIDLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 11:48 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 23, 11:48 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1148 AM CST FRI FEB 23 2007 .UPDATE... STILL WIDESPREAD LOW CLOUDS ACROSS WEST CENTRAL TEXAS. DRYLINE LOCATED FROM NEAR A KAMA-KLBB-KHOB-KFST LINE. SURFACE DEWPOINTS IN THE MID TO UPPER 50S ACROSS WEST CENTRAL TEXAS. THE LATEST SPC DAY1 OUTLOOK STILL HAS A MODERATE RISK FOR SEVERE STORMS ACROSS HASKELL AND THROCKMORTON COUNTIES...AND A SLIGHT RISK ACROSS THE REMAINDER OF THE BIG COUNTRY...NORTHERN HEARTLAND AND NORTHERN CONCHO VALLEY. CURRENT FORECAST LOOKS GOOD...AND WILL MAKE NO CHANGES. && .PREV DISCUSSION... /ISSUED 1129 AM CST FRI FEB 23 2007/ AVIATION... WIDESPREAD MVFR CIGS OF BKN-OVC010-020 ACROSS WEST CENTRAL TEXAS LATE THIS MORNING. THE MVFR CIGS SHOULD CONTINUE ACROSS MUCH OF THE AREA TODAY AND MUCH OF TONIGHT...HOWEVER SOME BREAKS IN THE LOW CIGS ARE EXPECTED ACROSS THE WESTERN SECTIONS LATER THIS AFTERNOON AND EVENING. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE AHEAD OF A DRYLINE. THE DRYLINE WILL ADVANCE EAST ACROSS WEST CENTRAL TEXAS TONIGHT...WITH SCT TSTMS DEVELOPING MAINLY EAST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE. ALSO...A FEW STORMS MAY BE SEVERE. STRONG SURFACE WEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS ARE EXPECTED AFTER 24/12Z. 21 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 73 51 66 34 / 20 40 0 0 SAN ANGELO 74 52 67 33 / 20 20 0 0 JUNCTION 72 56 70 32 / 20 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR COKE- COLEMAN-CONCHO-HASKELL-JONES-NOLAN-RUNNELS-TAYLOR-TOM GREEN. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER- HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS- SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR CALLAHAN-COKE-COLEMAN-CONCHO-FISHER-HASKELL-IRION-JONES- NOLAN-RUNNELS-SHACKELFORD-STERLING-TAYLOR-THROCKMORTON-TOM GREEN. &&
Hazardous weather outlook, Feb 23, 6:24 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 624 AM CST FRI FEB 23 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241230- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 624 AM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE TONIGHT...AS THUNDERSTORMS DEVELOP ALONG A DRYLINE IN WEST CENTRAL TEXAS THIS EVENING...THEN MOVE RAPIDLY EAST. THERE IS A SLIGHT RISK OF SEVERE STORMS ALONG AND NORTH OF A STERLING CITY...SAN ANGELO TO JUNCTION LINE. THE SEVERE THUNDERSTORMS RISK INCREASES TO MODERATE IN NORTHWEST TEXAS... AND INCLUDES HASKELL AND THROCKMORTON COUNTIES. DAMAGING WINDS AND VERY HAIL ARE THE MAIN THREAT. THERE IS ALSO A THREAT FOR ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WINDY AND DRY CONDITIONS WILL PREVAIL SATURDAY AS A SURFACE LOW IN THE PANHANDLE MOVES NORTHEAST. HIGH WIND WATCHES ARE IN EFFECT FOR THE BIG COUNTRY AND CONCHO VALLEY...FOR WIND GUSTS OF 50 TO 55 MPH. STRONG WINDS COMBINED WITH DRY DESERT AIR WILL ALSO POSE EXTREME FIRE WEATHER DANGER...AND FIRE WEATHER WATCHES ARE IN EFFECT SATURDAY FOR ALL OF WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY NIGHT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:32 AM CST | Lake Wind Advisory | SJT | Coke, Coleman, Concho, Haskell, Jones, Nolan and 3 more | 13 hr |
| Feb 23, 3:18 PM CST | High Wind Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 28 hr |
| Feb 23, 3:18 PM CST | Lake Wind Advisory | SJT | Concho, Crockett, Irion, Kimble, McCulloch, Mason and 5 more | 4 hr |
| Feb 23, 3:18 PM CST | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 18 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.